Follow Us
https://www.thebody.com/author/cade-fields-gardner-m-s
Cade Fields-Gardner M.S., R.D. Image

Cade Fields-Gardner M.S., R.D.

Cade Fields-Gardner is a registered dietician specializing in HIV. She is Director of Services for The Cutting Edge, an organization dedicated to addressing nutrition-related issues in HIV through research, education, training and patient care. She is also a regular consultant for the Pediatric AIDS Clinical Trial Group (PACTG) and selected Adult ACTG projects, for which she provides training and body-composition recommendations. In addition to these commitments, Ms. Fields-Gardner also provides training, education, research and program development services for public agencies, professional organizations, health facilities and industry. She has authored professional research and review articles, including: the 1994 and 2000 Position Paper for nutritional management in HIV/AIDS for the American Dietetic Associations and Dietitians of Canada; patient-oriented pamphlets, handouts, and articles; a Clinician's Guidebook on Nutritional Management in HIV/AIDS; two books on HIV Medication Interactions; and her current project, a cookbook for patients in the era of HAART. Today, Ms. Fields-Gardner's work focuses on field-testing nutritional management guidelines for pediatric HIV-infected patients in the United States. She is also working with the World Initiative for Soy in Human Health to develop, implement and monitor nutritional projects for HIV-infected and affected people in selected Southern African and Central American countries. She has a special interest in public policy on HIV infection and has presented her work on nutrition-related issues in HIV locally, regionally, nationally and internationally. Ms. Fields-Gardner earned her Master of Science degree from San Jose State University. She was trained as an HIV nutrition specialist at San Francisco General Hospital and St. Luke's Roosevelt Hospital Center in New York City.

Latest by Cade Fields-Gardner M.S., R.D.

Q&A: Ask the Experts

How Can I Prevent Lipodystrophy, Lipoatrophy, & Wasting

Is there anything I can do now to prevent lipodystrophy, lipoatrophy, or wasting in the future. I was recently infected and was detected very, very early. I have been put on combination therapy for the past month. I have been concious of my diet and ...

Q&A: Ask the Experts

Is this bad news? (phase angle)

I finally have gotten a phase angle done. This was my first so there is nothing to compare it to. I am positive for 10 years with high cd4's (900's) undetectableVL (with meds). I eat a very high protein diet complemented with an array of vegatables a...

Q&A: Ask the Experts

help........ (BIA and phase angle)

hi doctors, I need some advice. I had a BIA done and my phase angle sucks. I am so upset. What can I do to increase this number?? I run 20 miles a week, do resistance weights, eat an amazing diet (get 30 grams of protein at each meal), take all kinds...

Q&A: Ask the Experts

abdominal pain caused by severe lypodystrophy?

I have been seeking answers for a long time in regards to pain in my upper abdomen. I definitely do have quite pronounced lipodystrophy and its all visceral fat, not blubber I can pinch. I have checked out all other possibilities - I've had liver ult...

Q&A: Ask the Experts

Are Milk Thistle and Valerian safe?

Thanks for answering this. I am currently on Ziagen, Sustiva and Epivir and doing well despite some sleeplessness. My Dr. prescribed Ambien which works great but am concerned about using it too often. I am considering trying Valerian Root as an alter...

Q&A: Ask the Experts

Juven and diahrea

Hi, I have noticed that when I started taking Juven that I go more often to the bathroom and I do have some diarrhea episodes in between. Could this be due to Juven? Thanks.

Q&A: Ask the Experts

Nutrition/supplements while on PEP

Hello Cade. Welcome to The Body. Its great to have an actual dietician... I am on post exposure prophylaxis, Trizivir BID (1 pill twice daily) and Kaletra BID (3 pills twice daily). Have been taking the Triziv1r for one week, started the Kaletra toda...